Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 93, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 18, 2016, 7:03 PM EDT for Accomack County, Virginia. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2016, 7:03 PM EDT (23:03 UTC)
- Expired
- Jul 18, 2016, 8:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Accomack County, VA
The radar
The Dover AFB radar (KDOX), 115 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:23 PM EDT | MARINE TSTM WIND 47 | 2 W Harborton, VA | ONANCOCK WEATHERFLOW. |
| Jul 18, 7:23 PM EDT | MARINE TSTM WIND 47 | 2 Wsw Harborton, VA | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836
WUUS51 KAKQ 182303
SVRAKQ
VAC001-190000-
/O.NEW.KAKQ.SV.W.0093.160718T2303Z-160719T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
703 PM EDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ACCOMACK COUNTY IN SOUTHEASTERN VIRGINIA...
* UNTIL 800 PM EDT
* AT 702 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TANGIER...OR
18 MILES EAST OF FAIR PORT...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ONANCOCK AROUND 725 PM EDT.
ONLEY AROUND 730 PM EDT.
PARKSLEY AROUND 735 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SAXIS...
SANFORD...HARBORTON...MAPPSVILLE...TEMPERANCEVILLE...BLOXOM...LOCUSTV
ILLE... TASLEY...CLAM AND HORNTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3785 7531 3784 7542 3778 7548 3747 7562
3751 7581 3753 7579 3755 7583 3755 7598
3776 7587 3777 7593 3775 7599 3790 7595
3799 7575 3796 7574 3799 7572 3796 7566
3799 7562 3803 7538 3802 7520
TIME...MOT...LOC 2302Z 288DEG 27KT 3781 7596
HAIL...1.00IN
WIND...60MPH
$$
SCALORA2 follow-up statements
711
WWUS51 KAKQ 182333
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
733 PM EDT MON JUL 18 2016
VAC001-190000-
/O.CON.KAKQ.SV.W.0093.000000T0000Z-160719T0000Z/
ACCOMACK VA-
733 PM EDT MON JUL 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR ACCOMACK COUNTY...
AT 732 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF PARKSLEY...OR 18 MILES NORTHEAST OF EXMORE...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
ACCOMACK COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
SAXIS...SANFORD...
HARBORTON...MAPPSVILLE...TEMPERANCEVILLE...BLOXOM...LOCUSTVILLE...TAS
LEY... CLAM AND HORNTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3785 7531 3784 7542 3778 7548 3747 7562
3751 7581 3753 7579 3755 7583 3755 7598
3776 7587 3777 7593 3775 7599 3790 7595
3799 7575 3796 7574 3799 7572 3796 7566
3799 7562 3803 7538 3802 7520
TIME...MOT...LOC 2332Z 291DEG 36KT 3771 7557
HAIL...1.00IN
WIND...60MPH
$$
SCALORA666
WWUS51 KAKQ 182355
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
755 PM EDT MON JUL 18 2016
VAC001-190005-
/O.EXP.KAKQ.SV.W.0093.000000T0000Z-160719T0000Z/
ACCOMACK VA-
755 PM EDT MON JUL 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR ACCOMACK COUNTY WILL EXPIRE AT
800 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3785 7531 3784 7542 3778 7548 3747 7562
3751 7581 3753 7579 3755 7583 3755 7598
3776 7587 3777 7593 3775 7599 3790 7595
3799 7575 3796 7574 3799 7572 3796 7566
3799 7562 3803 7538 3802 7520
TIME...MOT...LOC 2353Z 288DEG 27KT 3771 7557
$$
WRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:53 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 18, 3:53 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 353 PM EDT MON JUL 18 2016 .SYNOPSIS... A weakening cold front approaches the region from the northwest tonight, dropping across the area Tuesday afternoon and night. Weak high pressure rebuilds across the region...bringing increasing temperatures and drier weather for the latter half of the week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... As of 19z a band of showers and thunderstorms was moving east across the mountains of western Virginia and has been steadily moving towards the mid Atlantic since this morning. The coverage within the line had decreased some with the convection holding together best as the line entered northern Virginia. MLCAPE across central VA and MD was around 2000-2500 J/KG. Not much shear was evident in the wind profiles with only some limited shear over MD. Expect storms to be primarily outflow driven this afternoon with some upper support from a weak upper shortwave. This should help the line fill in as it moves into central VA. With some weak upper support expect the showers and storms to make their way all the way to the coast later this evening and early tonight. DCAPE is around 1000-1200 j/kg so some strong gusty winds are possible with the stronger storms. The better threat of severe storms is across MD, however, a few strong storms are possible across central VA this evening. most high res models suggest the precip will be over northeast NC and off the coast shortly after midnight. Any lingering showers should diminish through the overnight with the exception of a few showers hanging on along the NC coast and just off the southeast VA coast. Look for a muggy night with early morning lows in the low to mid 70s with upper 70s near the coast. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... Forecast chances for showers and storms Tuesday will be tricky. Subsidence behind the system coming through this evening and tonight should result in a period of very little shower activity during the Tuesday morning hours through late morning. That could change early Tuesday afternoon as continued northwest flow aloft and the exiting trough to the north drive a weakening frontal boundary into the area Tuesday. The front will move across the region Tuesday afternoon and evening. Models also show a sharper upper shortwave moving through mid afternoon. This should serve as the focus for another round of showers and storms Tuesday afternoon. Models are not in complete agreement, but vast majority of guidance favors a band of pre- frontal convection especially across the southern half of the area to the SE coastal plain. Bulk shear increases Tuesday into the 20-30kt range, with instability and forcing for ascent. Have maintained likely PoPs across the southern tier of the area Tuesday, with chance pops farther north. Some guidance has trended back on POPS Highs Tuesday, but will give things another run before backing off on POPS too much. slightly cooler given increased cloudiness. Highs upper 80s to lower 90s. Early morning lows Wed morning again averaging 70-75. Trough axis pushes offshore late Tuesday night and Wednesday as a strong upper level ridge builds over the nation's mid section. Expect drying on Wednesday as the best moisture pushes south of the region and surface high pressure weakens to the north. Highs Wednesday generally in the mid to upper 80's. Northwest flow becomes northerly Thursday as the upper level high centers over the central Plains. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Long term period will feature mainly dry conditions and above normal temps. For Thursday night/Friday, dry wx expected as surface high pressure slides just offshore and a broad upper- level ridge slides east into the eastern Conus. Temps max out in the lo-mid 90s. For the weekend, a thermal trough will hold in place over the Mid Atlc with weak w/nw flow aloft. Expect hi temps in the mid/upr 90s both days, and with dewpoints in the lo/mid 70s, afternoon heat indices will be near 105f (heat advsry criteria). 10-20% chances for rain Sat increase to 20-30% Sun. Continued hot into Mon (highs up to the mid 90s) with a 30% chance for rain as stronger mid- level energy approaches the region. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... Mainly VFR conditions forecast during the 18Z TAF period. A line of showers and thunderstorms may affect mainly northern portions of the area this evening aft 00z. Included TEMPO thunderstorms at RIC and SBY. Also included MVFR fog at the same locations as indicated by LAVMOS. Conditions Tuesday morning should be quiet. OUTLOOK...Thunderstorms are expected late Tuesday and Tuesday night and far southern portions Wednesday. Otherwise mainly dry conditions are expected for the latter half of the week. && .MARINE... Latest sfc analysis shows hi pressure off the se coast with a trough of low pressure across the Mid Atlc. Expect s winds thru this eveng avgg ~15 kt over the Bay/Ocean with 1-2 ft waves over the Bay and 2-3 ft seas over the Ocean, possibly up to 4 ft over northern areas. A weak cold front weakens as it approaches from the nw tonight into early Tue, allowing winds to shift to the nw by late Tue. Winds will diminish to under 10 kt behind the frnt. Lack of cold air advection and weak gradient winds will keep winds sub-SCA. For Wed/Thu...winds avg aob 10 kt with weak sfc hi pressure in the vicinity. Waves remain 1-2 ft with seas 2-3 ft. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...JAO NEAR TERM...JAO SHORT TERM...JAO LONG TERM...MAS AVIATION...LSA MARINE...MAS
Hazardous weather outlook, Jul 18, 1:46 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 146 PM EDT MON JUL 18 2016 NCZ012>017-030>032-VAZ065-066-079>081-084>090-092-093-095>100- 523>525-191800- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-MECKLENBURG-LUNENBURG-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 146 PM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...EASTERN VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE STORMS ARE POSSIBLE AHEAD OF A FRONTAL PASSAGE TUESDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-060>062-064-067>069-075>078-082-083-509>522-191800- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA- POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY- NEW KENT-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- 146 PM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TUESDAY AFTERNOON AND EVENING. ONCE AGAIN, DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY HAZAARDS IN ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-191800- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 146 PM EDT MON JUL 18 2016 ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TUESDAY AFTERNOON AND EVENING. ONCE AGAIN, DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY HAZAARDS IN ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 6:02 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
602 PM EDT MON JUL 18 2016
MDZ021-182230-
DORCHESTER-
602 PM EDT MON JUL 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DORCHESTER
COUNTY...
AT 601 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR SMITHVILLE TO NEAR VIENNA. MOVEMENT WAS
SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE NEAR...
SHARPTOWN AROUND 620 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ELDORADO...GALESTOWN
AND BROOKVIEW.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3864 7571 3856 7570 3855 7571 3854 7573
3854 7575 3852 7575 3851 7577 3851 7594
3868 7579 3868 7578 3869 7576
TIME...MOT...LOC 2201Z 295DEG 22KT 3875 7569 3853 7588
WRSSpecial weather statement, Jul 18, 6:10 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
610 PM EDT MON JUL 18 2016
MDZ022-023-182300-
SOMERSET-WICOMICO-
610 PM EDT MON JUL 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WICOMICO AND NORTHERN
SOMERSET COUNTIES...
AT 609 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR SHARPTOWN TO 7 MILES NORTH OF DEAL ISLAND.
MOVEMENT WAS EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SHARPTOWN AROUND 620 PM EDT.
HEBRON AROUND 630 PM EDT.
DELMAR AROUND 645 PM EDT.
FRUITLAND AROUND 655 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GREEN HILL...
CHESAPEAKE HEIGHTS...TRINITY...WETIPQUIN...NANTICOKE...
CATCHPENNY...MOUNT VERNON...LAKEWOOD...SHAD POINT AND ROYAL OAK.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3846 7569 3845 7549 3828 7556 3828 7561
3822 7558 3825 7591 3826 7592 3835 7586
3838 7587 3839 7584 3841 7585 3843 7582
3845 7584 3846 7582 3848 7582 3851 7577
3854 7575 3855 7570
TIME...MOT...LOC 2209Z 278DEG 19KT 3855 7579 3826 7593
WRSSpecial weather statement, Jul 18, 6:14 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
614 PM EDT MON JUL 18 2016
VAZ076>078-182300-
NORTHUMBERLAND-LANCASTER-RICHMOND-
614 PM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND...NORTHWESTERN
LANCASTER AND SOUTHEASTERN RICHMOND COUNTIES...
AT 613 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FARNHAM...OR
OVER ROBLEY...MOVING EAST AT 15 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROBLEY...FAIR PORT...CALLAO...LEWISETTA...MORATTICO...SHARPS...
WICOMICO CHURCH...HEATHSVILLE...FARNHAM...HAYNESVILLE...LARA...
LILIAN...DOWNING...BROWNS STORE...NUTTSVILLE...VILLAGE...GIBEON...
REEDVILLE...FLEETON AND HULL NECK.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3797 7641 3795 7634 3789 7623 3775 7628
3779 7663 3780 7663 3779 7665 3779 7668
3783 7673 3785 7675 3799 7672 3798 7666
3797 7664 3800 7662 3801 7658 3801 7646
TIME...MOT...LOC 2213Z 277DEG 13KT 3789 7659
SCALORASpecial weather statement, Jul 18, 6:29 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
629 PM EDT MON JUL 18 2016
VAZ048-509-510-182315-
WESTERN LOUISA-EASTERN LOUISA-FLUVANNA-
629 PM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT LOUISA AND NORTHEASTERN FLUVANNA
COUNTIES...
AT 628 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOSWELLS
TAVERN...OR 7 MILES WEST OF LOUISA...MOVING EAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISA...MINERAL...LAKE MONTICELLO...FERNCLIFF...TROY...
BOSWELLS TAVERN...GORDONSVILLE...YANCEYVILLE...LOUISA AIRPORT...
VAWTER CORNER...ZION CROSSROADS...GREEN SPRINGS...PENDLETON...
CUCKOO...BYBEE...BYRD MILL...WARES CROSSROADS...TREVILIANS...
WALDROP AND UNION MILLS.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3807 7825 3813 7821 3813 7818 3814 7812
3815 7811 3813 7805 3814 7802 3812 7798
3812 7792 3810 7786 3810 7784 3808 7780
3787 7796 3788 7800 3791 7806 3788 7808
3792 7838
TIME...MOT...LOC 2228Z 281DEG 19KT 3806 7814
SCALORALocal storm report, Jul 18, 6:55 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
655 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 1 NNW PRINCESS ANNE 38.22N 75.70W
07/18/2016 M55 MPH SOMERSET MD TRAINED SPOTTER
SPOTTER REPORTED PEA SIZED HAIL AND POSSIBLE
WALL CLOUD AS WELL.
&&
JMSpecial weather statement, Jul 18, 6:56 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
656 PM EDT MON JUL 18 2016
VAZ077-182330-
NORTHUMBERLAND-
656 PM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN NORTHUMBERLAND COUNTY...
AT 656 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FAIR PORT...
MOVING EAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAIR PORT...WICOMICO CHURCH...REHOBOTH CHURCH...AVALON...LILIAN...
EDWARDSVILLE...OPHEILA...REEDVILLE...FLEETON...HULL NECK...
BROWNS STORE AND REGINA.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3795 7634 3789 7624 3788 7620 3782 7621
3780 7623 3777 7623 3774 7627 3773 7626
3776 7637 3777 7637 3778 7638 3779 7641
3783 7643 3782 7645 3797 7641
TIME...MOT...LOC 2256Z 288DEG 16KT 3786 7626
SCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:25 PM EDT | Special Weather Statement | AKQ | Northumberland | 50 min |
| Jul 18, 6:14 PM EDT | Special Weather Statement | AKQ | Northumberland | 46 min |
| Jul 18, 6:27 PM EDT | Special Marine Warning | AKQ | 93 min | |
| Jul 18, 6:29 PM EDT | Special Weather Statement | AKQ | Louisa | 46 min |
| Jul 18, 6:50 PM EDT | Special Marine Warning | AKQ | 85 min | |
| Jul 18, 6:56 PM EDT | Special Weather Statement | AKQ | Northumberland | 34 min |
| Jul 18, 7:12 PM EDT | Special Weather Statement | AKQ | Louisa | 48 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.